W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Back to Search Results |
| Catalog Number |
VBJR071002A |
| Medical Device Problem Codes |
Activation Failure (3270); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/30/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H6 code 19: a review of the manufacturing records indicated the device met pre-release specifications.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
On (b)(6) 2025, the patient underwent treatment for stenosis in the external iliac artery where a gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn device) was used.Access to the target treatment area was achieved using a 7fr terumo pinnacle® introducer sheath and a 0.018" guidewire (brand unspecified), without complications.Upon initiating deployment, the physician encountered resistance when attempting to pull the deployment line, which became stuck.As a result, only 1 cm of the viabahn device's distal end was able to expand.The device was subsequently withdrawn in tandem with the introducer sheath.The procedure was successfully completed using a replacement viabahn device.There was no reported adverse impact to the patient.According to the report, no excessive force was applied during deployment nor were they pulling the deployment line too fast.The physician noted the presence of calcification at the target treatment area and remains uncertain regarding the underlying cause of the deployment line being stuck.
Additional Manufacturer Narrative
D7a: selected no h6 code d16 was removed and d15 was selected for investigation conclusions.Section h6 updated to reflect completion of investigation.The primary reported failure mode, related to partial deployment and stuck deployment line, could not be confirmed during engineering evaluation.The engineering evaluation observed that the inner zipper was partially deployed, the endoprosthesis was partially expanded, and continued deployment from the knob was successful.The investigation could not confirm the cause of the reported hazardous situation nor the primary device failure mode.The engineering evaluation observed the endoprosthesis was displaced in a distal direction on the delivery system and some deployment line fibers were broken but the deployment line remained in one piece.The root cause of the observed damages remains unknown.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.